Alert archive / Illinois / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS Chicago, IL

June 8, 2007Lake County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 8, 2007, 5:29 AM CDT for Lake County, Illinois. It took effect at Jun 8, 2007, 5:37 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 5:29 AM CDT (10:29 UTC)
In effect from
Jun 8, 2007, 5:37 AM CDT
Expired
Jun 8, 2007, 8:30 AM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Whole counties

County Lake County, IL

The radar

The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:02 AM CDTFLASH FLOOD3 W Zion, ILTHE WATER OVER ILLINOIS ROUTE 173 AND KILBOURNE IS BEGINNIG TO RECEDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 081037
FFWLOT
ILC097-081330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
529 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAKE COUNTY IN NORTHEAST ILLINOIS...
  THIS INCLUDES THE CITIES OF...ZION...WINTHROP HARBOR...WAUKEGAN...
  WAUCONDA...VERNON HILLS...VENETIAN VILLAGE...ROUND LAKE...PARK
  CITY...NORTH CHICAGO...MUNDELEIN...LONG LAKE...LIBERTYVILLE...LAKE
  VILLA...LAKE FOREST...GURNEE...GRAYSLAKE...GAGES LAKE...BEACH
  PARK...ANTIOCH

* UNTIL 830 AM CDT

* AT 522 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING CONTINUES FROM EARLIER THUNDERSTORM OVER NORTHEAST 
  LAKE COUNTY  ILLINOIS. THE ROADS OF ILLINOIS ROUTE 173 AND DELANY 
  ROAD WERE CLOSED DUE TO FLOODING. WE EXPECT LOCAL FLOODING TO      
  CONTINUE FOR THE NEXT THREE HOURS. THIS WARNING REPLACES  
  A PREVIOUS FLASH FLOOD WARNING.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WADSWORTH...THIRD LAKE...LINDENHURST...GRANDWOOD PARK AND CHANNEL
  LAKE

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. FIND AN ALTERNATE ROUTE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4221 8817 4223 8783 4248 8782 4248 8817

$$

WILSON
2 follow-up statements
000 
WGUS73 KLOT 081212
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
704 AM CDT FRI JUN 8 2007

ILC097-081330-
LAKE IL-
704 AM CDT FRI JUN 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR LAKE
COUNTY ILLINOIS...

AT 703 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE WATER 
IS RECEDING AT ILLINOIS ROUTE 173 AND KILBOURNE ROAD. FLOODING IS 
EXPECT TO DECREASE DURING THE NEXT HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZION...
WADSWORTH...ROSECRANS...BEACH PARK AND RUSSELL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4221 8817 4223 8783 4248 8782 4248 8817

$$
000 
WGUS73 KLOT 081334
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
833 AM CDT FRI JUN 8 2007

ILC097-081339-
LAKE IL-
833 AM CDT FRI JUN 8 2007

...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 830 AM CDT 
FOR LAKE COUNTY...

LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT THE WATER HAS LARGELY 
RECEDED ACROSS THE COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS 
BEEN ALLOWED TO EXPIRE. 

PLEASE REPORT ANY FLOODING THAT IS OBSERVED TO LAW ENFORCEMENT 
OFFICIALS AND ASK THAT THEY RELAY THE REPORT TO THE NATIONAL WEATHER 
SERVICE IN CHICAGO.

LAT...LON 4221 8817 4223 8783 4248 8782 4248 8817

$$

IZZI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:38 AM CDT, 51 minutes earlier.

Area forecast discussion, Jun 8, 4:38 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
438 AM CDT FRI JUN 8 2007

.DISCUSSION...
428 AM CDT

THERE WERE FEW CHANGES MADE TO THE FORECAST. THE FRONT WILL MOVE
THROUGH THIS MORNING. THE SURFACE ANALYSIS SHOWS THAT IT IS JUST
ENTERING ILLINOIS AT 09 UTC. THE FRONT WILL BE EAST OF OUR FORECAST
AREA OF NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
A LARGE HIGH PRESSURE AREA WILL MOVE INTO THE GREAT PLAINS. THIS
HIGH WILL BE OVER ILLINOIS BY SATURDAY MORNING. THE MODEL WE USED
TODAY WAS A COMBINATION OF GFS AND WRF MODELS. ADJUSTED THE HIGH AND
LOW TEMPERATURE FORECASTS USING THE AVN MODEL MOS AS GUIDANCE.

&&

AVIATION...
1255 AM CDT

AS MID-UPR TROF APPROACHED FM W DURG THE EVE THE STRONG MID LVL CAP
OVR PORTIONS OF AREA WAS ERODED AND MOVD OVR MLCAPES OF 1000+ J/KG
FM W CNTRL IL NEWRD ACROSS N CNTRAL AND NERN IL INTO SERN WI...SW
LWR MI AND NERN IND THIS UNDER DIVERGENT RIGHT ENTRANCE OF UPR JET
LIFTING ACROSS MID MS VALLEY INTO UPR GRTLKS. CURRENT TSRA IN
EXTREME NERN IL WILL CONT TO BYPASS KORD AND KMDW TO THE. MORE TSRA
MOVG NEWRD FM W CNTRL IL HEADED TOWARD CHI AREA BUT THIS ACTIVITY
MAY SLIP JUST TO THE S AND SE OF KORD AND KMDW IN THE NEXT COUPLE
HRS. CDFFNT FM WRN WI ACROSS EXTREME SERN CORNER OF MN AND INTO NE
AND S CNTRL IA AT 05Z AND FCST BY MODELS INTO NERN AND W CNTRL IL BY
12Z WITH TSRA EXPECTED FURTHER S ACROSS SERN IL INTO SWRN IN AS THIS
IS WHERE AXIS OF INSTABILITY PROGGED ATTM. MODERATELY GUSTY SW WINDS
WILL GRADUALLY DROP OFF AS WEAKER GRADIENT ALONG CDFNT MOVS OVR
TERMINALS. WNDS VEER WITH CFP AND PICK UP OUT OF THE WNW-NW THEN
WILL SEE A GRADU DEC AS WEAKER GRADIENT MOVS IN WITH HI PRES CENTER
MOVG INTO MID MS VALLEY BY OOZ.

TRS

&&

.MARINE...
333 AM CDT

WITH LO PRES CONTG TO LIFT NE ACROSS WRN ONTARIO TO JUST W OF JAMES
BAY BY 12Z FRI AND ASSOCIATED NESW ORIENTED COLD FRONT MOVING ACROSS
WI...NW AND W CNTRL IL EARLY  THIS MORNING PRES GRADIENT HAS RELAXED
A BIT ACROSS LK MI. COATAL MARINE SITES REPORTING GUSTS FROM MID
TEENS TO MID 20S WHILE MID LAKE BUOYS SIMILAR. ALL HEADLINES NOW
DROPPED FOR BOTH OPEN WATERS AND LOCAL NSH WATERS. WITH DYING WINDS.
CDFNT PROGGED TO MOV ACROSS LK MI DURG ERLY-MID MORNING WITH SWHFT
TO WN AND W. STG CAA AND BEHIND CDFNT ALONG WITH DECENT PRES RISE
SHUD KEEP WINDS IN 15-25 KT RANGE THIS MORNING TIL THIS AFTERNOON
WHEN HI PRES RIDGE BUILDS ACROSS UPR MIDWEST AND MID MS VALLEY
BEHIND THE CDFNT. LGT WNDS AS SFC RDG MOVES INTO THE WRN GRTLKS BY
DAYBREAK SAT THEN LIGHT RETURN FLO ON BACKSIDE OF SFC ANTICYCLONE AS
IT MOVES TO THE LWR LKS AND UPR OH VALLEY SAT NITE AND EARLY SUN
MORN. NEXT UPSTRM SYSTEM TO MOV SLOLY INT THE PLAINS WITH SFC TROF
STILL ACROSS S CNTRL CANADA...DKTS...CNTRL HI PLAINS AT 12Z TUE
KEEPINMG FAIRLY LGT SE-S WNDS ACROSS THE WRN GRTLKS.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT NEARSHORE WATERS THIS MORNING.
     &&
Hazardous weather outlook, Jun 8, 4:30 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT FRI JUN 8 2007

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-090930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT FRI JUN 8 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THERE MAY BE AN ISOLATED THUNDERSTORM THIS VERY EARLY MORNING. BUT
FOR THE REST OF TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-090930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT FRI JUN 8 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THERE MAY BE AN ISOLATED THUNDERSTORM THIS VERY EARLY MORNING. BUT
FOR THE REST OF TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, Jun 8, 1:12 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
112 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     FLOOD            1 W BEACH PARK          42.42N 87.88W
06/07/2007                   LAKE               IL   CO-OP OBSERVER

            2.00 INCHES OF RAIN SO FAR WITH 1.46 IN PAST 60 MINUTES.

&&
COCORAHS OBSERVER

RBRUMER
Local storm report, Jun 8, 2:07 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
207 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     FLOOD            MCHENRY                 42.34N 88.29W
06/08/2007                   MCHENRY            IL   TRAINED SPOTTER

            2.5 INCHES OF RAIN FROM 10 PM TO 2AM CDT.

&&

RBRUMER
Local storm report, Jun 8, 2:10 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
210 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     MOUNT MORRIS            42.05N 89.43W
06/07/2007  E60.00 MPH       OGLE               IL   FIRE DEPT/RESCUE

            TREE LIMBS DOWN.

1255 AM     FLOOD            1 W BEACH PARK          42.42N 87.88W
06/08/2007                   LAKE               IL   CO-OP OBSERVER

            2.00 INCHES OF RAIN SO FAR WITH 1.46 IN PAST 60 MINUTES.

0207 AM     FLOOD            MCHENRY                 42.34N 88.29W
06/08/2007                   MCHENRY            IL   TRAINED SPOTTER

            2.5 INCHES OF RAIN FROM 10 PM TO 2AM CDT.

&&

RBRUMER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:40 PM CDTSevere Thunderstorm WarningLOTLee, Ogle65 min
Jun 7, 10:45 PM CDTSevere Thunderstorm WarningLOTLee, Ogle60 min
Jun 7, 11:30 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb30 min
Jun 8, 12:21 AM CDTSpecial Marine WarningLOT84 min
Jun 8, 2:19 AM CDTFlash Flood WarningLOTLake3 hr

Nearby

Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.